Do side effects worsen with duration

Posted by nana43 @nana43, Sep 15 7:59am

Hi! I was just wondering if anyone could tell me if side effects from medication (being on the big 3) get worse over time. I am three months in the treatment and although I am experiencing some side effects they have not been intolerable for me thus far. However, now I am feeling much more fatigue and heart rate is dropping causing this to be worse. Going to a cardiologist to get everything Checked out but I suspect this is just the medication. Any thoughts?

Interested in more discussions like this? Go to the MAC & Bronchiectasis group.

@nana43 Well, I can tell you that my fatigue, weight loss and energy level kept dropping more and more the longer I was on the meds (18 months) and it took a good while to come back. I also had stomach pain & little appetite, which probably made me feel worse. My heart rate rose instead of falling, but I also had a change in BP meds due to another health issue, so unsure if was related to the antibiotics…

Are you able to cook and eat normally? If not, you can try what I call "hourly eating" – high cal, high protein tiny meal every hour, like a proteing drink or smoothie, an ounce of cheese, hummus and crackers, nut…
Sue

REPLY

Hi Nana43,
Mine have. This is my second go around and this time 2.5 years and my doctor just took me off of all of the 3 because the side effects were getting worse, including my tinnitus and hearing loss. Plus, my last sputum came back positive AGAIN, after being negative for the first time in 2.5 years. I am so frustrated and, frankly, over it. What I am wondering is how tolerable is MAC if it is untreated? To me the cure seems worse than the disease.
Good luck with your treatment and I hope you have success!

REPLY

I have been on them for about four months I just keep getting tired . I had a pick line in but I lost some hearing so they took that out now I’m on the nebulizer. If anybody’s been on them longer let us know

REPLY
Please sign in or register to post a reply.
  Request Appointment